MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 36IN 1 S/A CTXB; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 36IN 1 S/A CTXB; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPB977H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Additional information was requested, and the following was obtained: were there any unexpected outcomes or complications as a result of the prolonged surgery time? no.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a cesarean section procedure on (b)(6) 2024; and a (barbed) suture was used.During the procedure, the suture detached from the needle during use on myometrium.The operation time was extended within 30 minutes.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/3/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h4, h6.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.One detached needle and one suture outside its packaging that pertain to product code vcpb977h were received for analysis.Additionally, a photo was provided, and with the same condition as the received sample.Upon visual inspection of the returned sample, an incorrect swage was noted on the detached needle, since the marks of the swage area were unusual (the attachment area must be single hit double stake, however only one stake mark was noted), and consequently, caused a pull off.Also, the suture piece was examined, and a mark of correct insertion was noted in an extreme, in the opposite extreme a cut that was probably caused by a surgical instrument was noted.Also, body fluids were noted along the suture.Based on the information currently available, an incorrect swage was identified during the investigation of the sample received.This product issue will be addressed through ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.Thirty-two unopened samples that pertain to product code vcpb977h were received for analysis.Upon visual inspection of the returned samples, an incorrect swage was noted on fifteen samples, since the marks of the swage area were unusual (the attachment area must be single hit double stake, however only one stake mark was noted), and consequently, caused a pull off.The swage and attachment area were noted as expected in the remaining seventeen samples.The functional test was performed using instron equipment, and the pull force did not meet the minimum requirements on fifteen samples.In the remaining sixteen samples, the pull force result was above the minimum requirements.Based on the information currently available, an incorrect swage was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected "additional h3 investigational summary": the product was returned to ethicon for evaluation.Thirty-two unopened samples that pertain to product code vcpb977h were received for analysis.Upon visual inspection of the returned samples, an incorrect swage was noted on fifteen samples, since the marks of the swage area were unusual (the attachment area must be single hit double stake, however only one stake mark was noted), and consequently, caused a pull off.The swage and attachment area were noted as expected in the remaining seventeen samples.The functional test was performed using instron equipment, and the pull force did not meet the minimum requirements on fifteen samples.In the remaining seventeen samples, the pull force result was above the minimum requirements.The sukagawa site team performed a further analysis in two samples to determine if the complaint represented pull off-suture needle issues.According to the results, the samples did not above the minimum requirements.Based on the information currently available, an incorrect swage was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/5/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information reported in follow up-2: h3 investigational summary - the product was returned to ethicon for evaluation.Thirty-two unopened samples that pertain to product code vcpb977h were received for analysis.Upon visual inspection of the returned samples, an incorrect swage was noted on fifteen samples, since the marks of the swage area were unusual (the attachment area must be single hit double stake, however only one stake mark was noted), and consequently, caused a pull off.The swage and attachment area were noted as expected in the remaining seventeen samples.The functional test was performed using instron equipment, and the pull force did not meet the minimum requirements on fifteen samples.In the remaining fifteen samples, the pull force result was above the minimum requirements.Based on the information currently available, an incorrect swage was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ UD 36IN 1 S/A CTXB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19137708
Report Number2210968-2024-04536
Device Sequence Number8368462
Product Code GAM
UDI-Device Identifier10705031056770
UDI-Public(01)10705031056770(11)230717(17)280630(10)THMHCB
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPB977H
Device Lot NumberTHMHCB
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer05/08/2024
06/04/2024
07/25/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date06/04/2024
06/27/2024
08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale